MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Catalog Number 787626
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that after the stent was opened, it was found that the head end was damaged.Per follow up information received via ibc on 16sep2024, stated that there was no patient involvement.
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.Visual evaluation noted the sample was provided with the original bard inlay box and pouch and placed inside a large ziploc bag.The suture was not provided.Visual requirements states to use unaided eye at 12" to 18" under normal room lighting unless otherwise noted.When evaluating the sample, the separation could be located at the proximal pigtail.The separation looked similar to what is seen when the material is cut due to no stretching or discoloration.The suture porthole is separated to the end of the stent.In addition to the separations, the ends of the stent appeared stretched.Dimensional: dimensional requirements states the od to be 0.079" ± 0.002", tip id 0.043" ± 0.002", tube id to be 0.050" + 0.002" -0.001", and guidewire to be 0.038" ± 0.001".The od was measured at 0.0784" and 0.0799" using a laser micrometer.The tip id was measured using a 0.045" pin gauge.The tube id was measured using a 0.050" pin gauge.A 0.038" guidewire passed through both parts of the sample.No additional actions are required at this time since root cause was not identified.A dhr review did not show any problems or conditions that would have contributed to the reported event.The instructions for use were found adequate and state the following: "indications for use: the inlay optima® ureteral stent and multi-length ureteral stent with suture are indicated to relieve obstruction in a variety of benign, malignant and post-traumatic conditions in the ureter.These conditions include stones and/or stone fragments, or other ureteral obstructions such as those associated with ureteral stricture, malignancy of abdominal organs, retroperitoneal fibrosis or ureteral trauma, or in association with extracorporeal shock wave lithotripsy (eswl).The stent may be placed using endoscopic surgical techniques or percutaneously using standard radiographic technique.It is recommended that the indwelling time not exceed 365 days.The stent is not intended as a permanent indwelling device.Contraindications: no known contraindications for use.Precautions: ¿ suture may be cut off prior to stent placement.Remove suture if indwelling time is expected to be longer than 14 days.¿ avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent.¿ ureteral stents should be checked periodically for signs of encrustation and proper function.Periodic checks of the stent by cystoscopic and/or radiographic procedures are recommended at intervals deemed to be appropriate by the physician in consideration of the individual patient¿s condition and other patient specific factors.When long-term use is indicated, it is recommended that indwelling time not exceed 365 days.The stent is not intended as a permanent indwelling device.* ¿ with any ureteral stent, migration is a possible complication, which could require medical intervention for removal.Selection of too short a stent may result in migration.¿ care should be exercised when removing the stent from the inner polybag to eliminate tearing or fragmentation.¿ the insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure.¿ multi-length ureteral stents: formation of knots in multi-length ureteral stents may occur.This may result in injury to the ureter during removal and/or the need for additional surgical intervention.The presence of a knot should be considered if significant resistance is encountered during attempts at removal.Potential complications: potential complications associated with retrograde/antegrade positioning of indwelling ureteral stents include the following: ¿ edema ¿ stone formation ¿ peritonitis ¿ extravasation ¿ ureteral reflux ¿ stent dislogdgement, ¿ fistula formation ¿ loss of renal function fragmentation, migration, occlusion ¿ hemorrhage ¿ pain/discomfort ¿ stent encrustation ¿ hydronephrosis ¿ perforation of kidney, renal ¿ ureteral erosion ¿ infection pelvis, ureter and/or bladder ¿ urinary symptoms warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable local, state and federal laws and regulations.This is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient." udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that after the stent was opened, it was found that the head end was damaged.Per follow up information received via ibc on (b)(6) 2024, stated that there was no patient involvement.

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key20278270
Report Number1018233-2024-05944
Device Sequence Number12613813
Product Code FAD
UDI-Device Identifier10801741015448
UDI-Public(01)10801741015448(11)221202(17)270301(10)NGGX4130
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number787626
Device Lot NumberNGGX4130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown